By Topic

A magnetization model for soft ferromagnetic wires

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
W. Barrett ; Muhlenberg College, Allentown, PA, USA

When a short segment of a long soft ferromagnetic wire is magnetized, its length and form depend upon the demagnetizing field created by the magnetization reversal in conjunction with the solenoid configuration and certain wire properties. It is shown that a satisfactory explanation of the form of the observed magnetization of such a segment can be developed without considering details of the segment's domain structure. The magnetization form can be explained with a model in which only axial field components averaged over the wire cross section need be considered, the first derivative of M(z) must be continuous, and the demagnetizing part of the magnetizing field is given by the classical Green's solution of Poisson's equation. The wire is characterized by a function M(H) , assumed to hold everywhere. An attempt at experimental verification was made, which is neither conclusive nor in disagreement with the model. Directly computed M(z) functions closely resemble those found experimentally. With the allied magnetizing fields, such a calculation has shed light on the properties of short magnetized bits on a wire of interest to memory designers.

Published in:

IEEE Transactions on Magnetics  (Volume:2 ,  Issue: 2 )